I've been taking Metforming for approximately 2.5 years and have recently endured a bad bout of gastitis. I have a small ulcer. After dietary changes, 4 months have passed and I'm suffering from symptoms. I adjusted well to Metformin at first. I don't drink, smoke and don't rely on NSAIDS for pain relief.
If you have been on Metformin this long and the effects are just now occuring then I doubt it is related to the metformin at all. I think it is due to some other cause. If it were the metformin, it would have started long ago. Many cases of gastritis, especially in warmer months, are actually more likely to be from food borne pathogens. Food borne pathogens can make you very very ill. Foods that make you sick may not look bad, smell bad or taste bad but may be laden with enough bacterias that will make you sick. It could be something in your fridge that is infecting you over and over when you use it. common things to look at are condiments that may have been hanging out in the firdge like jars of mayonaise, mustard, ketchup, jams, jellies, peanut butter, margarines etc. It is good to write the date a product was opened on the label and dischard it a few months later. Buying large jars of products like mayonaise may not be saving you money if you do not use them quickly enough and they become laden with bacterias. Buy no more product than what you can use in 3 months. Just something to think about and keep in mind! Another surprising way to pick up pathogens that cause gastritis is pools and spas. Fecal matter can sometimes contaminate a pool or spa from children wearing diapers in public pools and also from adults who have poor hygeine practices. If this contaminated water gets into your mouth, it can cause you to become very ill (and you really cant prevent a certain amount coming in contact with your mouth if you put your head under water or put wet hands in your mouth or eat while at the pool.) All things to keep in mind! Many people never think twice that their refreshing dip in the pool could be what is making them sick!
I agree with Dzoobaby on her answer, but metformin can cause latic acidosis, which causes some of the syptoms you are describing. You need to talk to your physician about this as the symptoms of nauses, vomiting & stomach pain are listed as side effects. I will give you a link to read about this. Unfortunataly, allergies can also develop at any time. I have taken pennicillian as a child & never had a reaction from it, but while a young adult had a severe allergic reaction to it, & can no longer ever take it again. I think you need further evaluation about the cause of your symptoms. Ulcers are usually caused by a bacteria whch whould have nothing to do with your metformin. ...
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 1 answer
Posted 12 Feb 2013 • 2 answers
Posted 29 Jan 2014 • 4 answers
Posted 24 Dec 2014 • 2 answers
Posted 16 Feb 2016 • 0 answers